On Sharp Large Deviations for the Bridge of a General Diffusion

  • Paolo BaldiEmail author
  • Lucia Caramellino
  • Maurizia Rossi
Part of the Lecture Notes in Mathematics book series (LNM, volume 2137)


We provide sharp Large Deviation estimates for the probability of exit from a domain for the bridge of a d-dimensional general diffusion process X, as the conditioning time tends to 0. This kind of results is motivated by applications to numerical simulation. In particular we investigate the influence of the drift b of X. It turns out that the sharp asymptotics for the exit probability are independent of the drift b, provided it satisfies a simple condition that is always satisfied in dimension 1. On the other hand we produce an example where this assumption is not satisfied and the drift is actually influential.


Transition Density Stochastic Volatility Exit Time Large Deviation Principle Stochastic Volatility Model 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    R. Azencott, Grandes déviations et applications, in Ecole d’Eté de Probabilités de Saint-Flour VIII – 1978. Lecture Notes in Mathematics, vol. 774 (Springer, Berlin, 1980), pp. 1–176Google Scholar
  2. 2.
    R. Azencott et al., Géodésiques et diffusions en temps petit. Astérisque, vol. 84–85, Société Mathématique de France, Paris (1981)Google Scholar
  3. 3.
    I. Bailleul, Large deviation principle for bridges of degenerate diffusions. Preprint (2013) [arXiv:1303.2854v1]Google Scholar
  4. 4.
    P. Baldi, Exact asymptotics for the probability of exit from a domain and applications to simulation. Ann. Probab. 23(4), 1644–1670 (1995)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    P. Baldi, L. Caramellino, Asymptotics of hitting probabilities for general one-dimensional pinned diffusions. Ann. Appl. Probab. 12(3), 1071–1095 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    P. Baldi, M. Chaleyat-Maurel, An extension of Ventsel′-Freidlin estimates, in Stochastic Analysis and Related Topics (Silivri, 1986). Lecture Notes in Mathematics, vol. 1316 (Springer, Berlin 1988), pp. 305–327Google Scholar
  7. 7.
    P. Baldi, L. Caramellino, M.G. Iovino, Pricing general barrier options: a numerical approach using sharp large deviations. Math. Financ. 9(4), 293–322 (1999)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    P. Baldi, L. Caramellino, M. Rossi, Large deviation asymptotics for the exit from a domain of the bridge of a general diffusion. Preprint (2014) [arXiv:1406.4649]Google Scholar
  9. 9.
    G. Ben Arous, Développement asymptotique du noyau de la chaleur hypoelliptique hors du cut-locus. Ann. Sci. École Norm. Sup. (4) 21(3), 307–331 (1988)Google Scholar
  10. 10.
    M. Bladt, M. Sørensen, Simple simulation of diffusion bridges with application to likelihood inference for diffusions. Bernoulli 20(2), 645–675 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    L. Caramellino, B. Pacchiarotti, Weak approximation of a brownian motion killed on time-dependent barriers. Monte Carlo Methods Appl. 8, 221–237 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    L. Caramellino, B. Pacchiarotti, Large deviations estimates of the crossing probability for pinned gaussian processes. Adv. Appl. Probab. 40, 424–453 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    B. Delyon, Y. Hu, Simulation of conditioned diffusion and application to parameter estimation. Stoch. Process. Appl. 116(11), 1660–1675 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    C. Donati-Martin, A. Rouault, M. Yor, M. Zani, Large deviations for squares of Bessel and Ornstein-Uhlenbeck processes. Probab. Theory Relat. Fields 129(2), 261–289 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    W.H. Fleming, M.R. James, Asymptotic series and exit time probabilities. Ann. Probab. 20(3), 1369–1384 (1992)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    W.H. Fleming, P.E., Souganidis, PDE-viscosity solution approach to some problems of large deviations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 13(2), 171–192 (1986)Google Scholar
  17. 17.
    E. Gobet, Weak approximation of killed diffusion using Euler schemes. Stoch. Process. Appl. 87(2), 167–197 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Y. Inahama, Large deviation principle of Freidlin-Wentzell type for pinned diffusion processes. Transactions of the American Mathematical Society published electronically March 2015. Preprint (2012) [arXiv:1203.5177v3]Google Scholar
  19. 19.
    T.J. Lyons, W.A. Zheng, On conditional diffusion processes. Proc. R. Soc. Edinb. Sect. A 115(3–4), 243–255 (1990)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    S.A. Molčanov, Diffusion processes, and Riemannian geometry. Uspekhi Mat. Nauk 30(1(181)), 3–59 (1975) [Transl. Russian Math. Surv. 30(1), 1–63 (1975)]Google Scholar
  21. 21.
    P. Priouret, Remarques sur les petites perturbations de systèmes dynamiques, in Séminaire de Probabilités, XVI. Lecture Notes in Mathematics, vol. 920 (Springer, Berlin, 1982), pp. 184–200Google Scholar
  22. 22.
    A. Rouault, M. Yor, M. Zani, A large deviations principle related to the strong arc-sine law. J. Theor. Probab. 15(3), 793–815 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    M. Yor, M. Zani, Large deviations for the Bessel clock. Bernoulli 7(2), 351–362 (2001)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Paolo Baldi
    • 1
    Email author
  • Lucia Caramellino
    • 1
  • Maurizia Rossi
    • 1
  1. 1.Dipartimento di MatematicaUniversità di Roma Tor VergataRomeItaly

Personalised recommendations